MAUDE Adverse Event Report: COHERENT ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT

COHERENT ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT
Model Number 840-411
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation after connecting the device to the host, the fiber had no energy.The procedure was completed with another fiber with no patient complications.Analysis of the returned fiber identified an internal connector fracture.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned fiber underwent a thorough analysis.The fiber device received in one piece and no defects to the fiber body.The tip was in good condition; however, an internal connector fracture was identified and no aim beam.There was no light exiting face.A review of the device instructions for use (ifu) was completed.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.There is no indication that the device was not used in accordance with the ifu.Based on the information available, boston scientific concludes that the reported fiber not working was confirmed.This condition of distorted light exiting the connector can be a result of an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup or use.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.In addition, the interaction of internal connector fracture and console may have led to overheating causing the burn marks on connector face.Based on analysis result, the investigation conclusion code assigned is cause traced to component failure which indicates, expected or random component failure without any design or manufacturing issue.

Brand Name
ACCUTRAC
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
COHERENT
32 hampshire rd
salem NH 03079
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20707900
Report Number2124215-2024-72315
Device Sequence Number18195550
Product Code GEX
UDI-Device Identifier08714729802716
UDI-Public08714729802716
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model Number840-411
Device Catalogue Number840-411
Device Lot Number0000011515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Initial Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight65 KG